Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes stomach pain after using Amoxicillin?

Answered by
Dr.
Dr. Endri Katro

General Surgeon

Practicing since :2009

Answered : 342 Questions

default
Posted on Sat, 25 Mar 2017 in Abdominal Pain
Question: Hello am always having stomach pain after using the amoxicillin what do you think i should do
doctor
Answered by Dr. Endri Katro 33 minutes later
Brief Answer:
Amoxicilline can harm your stomach

Detailed Answer:
Hello and thank you for asking HealthcareMagic.

I am Dr.Endri Katro and I'll be answering your questions.
One of the most common side effects of Amoxicillin is stomach upset.

It would be great if you could give me more information about why you are taking the Amoxicillin.

In my opinion we can do these steps:

- change the type of antibiotic. Now a days, there are a lot of other genre of antibiotics that can work even better than Amoxicillin.

- use a PPI/antacid (Omeprazole) to reduce the amount of acidity in your stomach while you are taking Amoxicillin (you might need to consult your physician for a prescription)

- always eat something before taking the antibiotic

- if the symptoms that you describe, happens even when you don't take Amoxicillin than probably you should consult with your gastroenterologist and probably get a esophagogastroscopy done.

For any other questions, please don't hesitate to contact me.

Wish you good health.

Dr.Endri Katro


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Endri Katro 15 hours later
Thanks for the note i am taking the drug for swelling gum
doctor
Answered by Dr. Endri Katro 1 hour later
Brief Answer:
You can take a ppi to reduce the acidity of your stomach

Detailed Answer:
Hello back.

Amoxicilline is one of the best antibiotics for swelling gum but there are some other kind of antibiotics (cephalosporin for example) than give the same affect and upset the stomach less.

So as I mentioned above,you need to consult your caring doctor to either change the antibiotics,or to give you a prescription for PPI.

Also remember the advice that I gave you.Always eat something before taking the antibiotics.

If I helped you with my answers,please rate them/comment and close the query.

Regards.

Dr.Endri Katro

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Stomach upset

doctor1 MD

hi i am 26 male , nd i usually found my heartbeat more than 100 average of 113 per minute , and when i go to sleep , i feel my body shaking while sleeping , it happend to me from last 2 months , also got my stomach upset, sometimes I feel like I going to die , can u tell me what is it ?

doctor1 MD

i have stomach upset.it is like if i eat something it alll goes to the toilet after 1-2 hrs not in the loose form but in the digested form.there is mild pain in the stomach. i have been using digene total tablet before food but of no use.which medicine should i take further.

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

Hi doctor, I am on paxidep cr 12.5 for last 1.5 -2 months approx. I have now reduced it recently and occasionally skipping it for last 10 days. Now, I am experiencing more frequent mood swings and irritation, lack of long sleep, sweating even in...

doctor1 MD

i am 20 years old, 5'7 150 lbs, weight train at least 4 times a week, not a drinker or cigarete smoker,i keep myself very well hydrated usually drink about a gallon of water everyday and have a very clean diet. i do smoke pot every now and then, last night at a party drank a little bit and smoked a little bit, drinking has always made my stomach upset, i have finals tomorrow so i took a 60 mg vyvanse this morning but before breakfast i had 500 mg of milk thistle, before even taking the vyvanse my stool was kind of black this morning, and now later in the evening as well. i wanted to know the cause of this?

doctor1 MD

sir please look on my attached health check up and suggest what my health results show

doctor1 MD

hello ! this is raj from kolkata , am having mild fever and body pain for last two days and stomach upset , which lead stool with blood today an hour ago and for yseterday and today i have gone for 16 times bathrom ....... having abdominal pain and mild temperature with dryness in mouth plz suggest any medicine